Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and my kidneys
Mar 17, 2009

Hi doctor Henry. Here is a question (or 2) from the Netherlands. First i want to say that i appreciate this website so much. I am on atripla now for about 3 years (first truvada and stocrin) and i am undetectable with about 800 t-cells. Before the atripla i used Kaletra and Kivexa. I changed this combination because taking pills once a day was easier. After 3 years using this combination it seems that my kidneys are protesting a little bit and my doctor told me that i possibly have to change my combination. My two questions are: Will my bloodresults concerning my kidneys become normal again after stopping atripla? My second question is what you would suggest as another combination wich i can take once a day, if possible without a lot of food restrictions? (I was thinking about Stocrin and Kivexa but maybe there is a better solution) Kindly regards, John

Response from Dr. Henry

The recommendation about what to do depends partly on details about what the kidney problem is. In the US much of the kidney problems in HIV+ persons relate to HIV nephropathy which is seen mostly in African Americans and is characterized by protein in the urine and then progressive renal dysfunction. High blood pressure, diabetes, other drugs (such as ibuprofen) can contribute to renal problems. If tenofovir (in the Truvada) appears to be contributing to the renal dysfunction then a switch is recommended. Kaletra + Kivexa (abacavir + 3TC) can be dosed once a day as can a number of other boosted PI based regimens. If the renal dysfunction is severe then a dose adjustment for the lamivudine needs to be made. KH



Previous
side effect
Next
lft results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement